MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134810
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Disability (2371)
Date of Event 10/21/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol composix l/p device may have caused or contributed to the reported event.The attorney alleges the patient underwent an additional surgery to repair a chronically draining fistula and to remove the infected device that was densely adherent to the small bowel.Regarding infection; the warning section of the instructions-for-use states, ¿if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed." adhesion is a known inherent risk of surgery and is listed in the instructions-for-use as a possible complication.Fistula formation is a known inherent risk of surgery and is listed in the instructions-for-use as a possible adverse reaction.A manufacturing review that included review of sterility records was performed and found that the lot was manufactured to specification.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2013: the patient underwent repair of a ventral incisional hernia.A bard/davol composix l/p was implanted in the patient during this repair.(b)(6) 2014: the patient underwent surgery to repair a chronically draining fistula.During the surgery, the surgeon noted that the mesh was infected and densely adherent to the small bowel.The mesh had to be removed.The patient continues to experience complications related to the bard/davol composix l/p.The patient will likely require additional surgeries to repair the damage from the mesh.The mesh implanted in the patient failed to reasonably perform as intended.The product therefore had to be surgically removed, necessitating further invasive surgery to repair the very issue that the mesh was intended to repair.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability and impairment.
 
Additional Manufacturer Narrative
This is an addendum to the initial emdr to make a correction manufacturing date.This correction does not change the initial determination, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.
 
Event or Problem Description

Brand Name
COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8066535
Report Number1213643-2018-03985
Device Sequence Number2434819
Product Code FTL
UDI-Device Identifier00801741031311
UDI-Public(01)00801741031311
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2016
Device Catalogue Number0134810
Device Lot NumberHUVF0168
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;